Post # 31
I switched last year to low ogestrel, from reclipsen bcp because the reclipsen manufacturer suddenly changed the formula, well they added dye to them. I have a dye allergy/digestive intolerance, my dr office was no help at all in that pill transition, luckily I go to an awesome pharmacy and they helped me find a new dye free pill. Anyway, no bad side effects to speak of, lower sex drive maybe, but that is with all BCP.
I also have a latex allergy, so no condoms for the last 5-6 years. I also have PCOS, so irregular periods, so I can’t really do any type of cycle tracking accurately.
I used Nuva ring for about 5 years at one point and I loved it, but I started getting leg cramps so I decided on my own to switch to a pill, just in case it was related to the ring. But I think that had more to do with a sedentary job at the time.
Here’s a link to an article that details the difference in some pill formulations.
Post # 32
futuremrss17 : I started BCPs for the first time a few months before I got married. I’ve always had irregular cycles and liked the fact that I was regular on the pill, but then it started affecting my sex drive and causing me to dry up, so Darling Husband and I decided to stop taking them after 9 months. We tried condoms but I didn’t like how they felt, and we discussed getting the copper IUD because originally we wanted to wait a few years to TTC, I never ended up getting it, and we just used the withdrawal, we’ve now decided to NTNP so we aren’t using anything at the moment.
Post # 33
I’m pregnant at the moment (planned) so not using anything except being too uncomfortable and tired to even think about sex.
in between my pregnancies we used natural cycles (NFP) with condoms on red days. Worked for us and I could use natural cycles to help me get pregnant.
we’ll use that again after baby is born for as long as it takes me to persuade hubby to have the snip or for me to finish breastfeeding so I can have the snip. Going perm on the BC front after this baby
Post # 34
I take the pill and I admit at first it was a transition, I was hungry all the time and tired and my skin broke out but it’s been about 3 months now and I like it. I hate being on BC anyways because I want to get pregnant but if I have to be on it the pill is fine.
Post # 35
just gone off BCP after ten years… I did like being on it (no PMS, great skin) but so far so good being off it… we shall see though 🙂
Post # 36
I am taking ortho tri cyclen lo and I really love it because it has helped tremendously with my acne. I also tried lo loestrin fe but it was not good for my acne. Also I think the low estrogen pills can dry out your skin and make it itchy. I got really bad hives and itchy skin when I was taking lo loestrin fe and idk if it was attributable to the pill or just stress ( could have been a coincidence but it started right after I started lo loestrin fe). Ortho lo is already pretty low in estrogen, but lo loestrin fe is definitely lower. Good luck
Post # 37
futuremrss17 : I was on Lo Loestrin FE for 3+ years. It sid the job, ie no babies lol. However, I would have pretty big hormonal acne right before my cycle. Like the kind of zit thats huge and sits below the skin and hurts (sorry if TMI). So my doctor switched me to the NuvaRing and thevacne is almost totally a thing of the past (Hallelu!)
Post # 38
I had the Skyla IUD before we started TTC. I had a lot of spotting for the first few months that was annoying, but I loved it otherwise.
It’s only good for 3 years so if you plan on waiting 2 to TTC, it might be an option for you?
Post # 39
I’ve been on a biphasic (0.15mg/0.02mg and 0mg/0.01mg) desogestrel/ethinyl estradiol BCP (e.g. Kariva, Azurette, Viorele) for 11 years. My only side effects have been nausea (when I first started taking it) and occasional light brownish spotting about halfway through the pack. I went from heavy week-long painful periods to 3-day periods that barely fill a couple of o.b. tampons and occasionally require taking an Advil at most. So I’m not looking to switch anything for now.
It’s true that every birth control method has plenty of negative reviews and its fair share of horror stories. Unfortunately I think it just comes down to evaluating your own side effects and seeing if switching pills helps.
Post # 40
Thank you to all of you that have replied. I’m glad some of the things I’ve experienced are things others have experienced. Honestly if my body doesn’t react well to this Lo Loestrin I will probably be done with birth control for awhile. I feel like maybe my body needs a rest from it? My gyno did say that my testosterone is probably bottomed out due to taking spironolactone for acne plus birth control and that it hasn’t recovered. Maybe it needs a break to recover? This is one of the few things that makes me hate being a woman! Lol..jk, but seriously.
caligirlinmichigan : That’s one of my biggest concerns – acne. I’ve always suffered from hormonal acne, even while on Ortho Tri Cyclen. I went on a separate acne medication due to it which is what I believe caused my sex drive to decrease in the first place (spironolactone), but it has not recovered since coming off of that medicine. So frustrating!
Westwood : My gyno mentioned that or another 3 year IUD, but said if we plan on TTC before the 3 year mark it can complicate insurance? I don’t know much about insurance so I just took his word on it. Maybe I will look more into this option
rnggirl : I wish Nuvaring would have worked out for me because it did help my acne, but caused other skin issues. My dermotologist added spironolactone at one point which is when I really noticed my sex drive decrease, but it hasn’t improved since coming off of spiro. The acne I get is what you described so definitely not a tmi!
Post # 41
holliehock : Everything you’ve mentioned has been what I’ve been reading online regarding side effects. I have been on hormonal birth control for a long time, so maybe it won’t be as bad for me, but I will definitely take notice to any changes I experience. I have had issues with anxiety in the past so the fact that it can cause depression worries me as well, and I’m so sorry to hear how bad it affected you! It also worries me that the reason my gyno switched me to this particular pill is because I’ve lost my sex drive, and this is supposed to be one of those that affects it least… but it sounds like it had a major impact on sex drive for you. Have you switched to a different BCP, or are you using a different type/not using?
I hate that pretty much all birth controls are going to work differently for different women and that you pretty much have to accept that you will experience some side effects. So. Frustrating.
Post # 42
- Wedding: March 2014 - Chicago, IL
I think I’ve tried just about everything out there….
The best for me was the triphasic, regular pill. I loved that pill! They won’t give it to me anymore because of high blood pressure 🙁 🙁
They switched me to the minipill and I just can.not.do.it. I’ve had hardcore cramping and lower back aches for going on 10 days (started it 2 weeks ago during CD1). So, I decided to go off of it as of today and switch to FAM.
Post # 43
I used paragard first and had a really bad reaction to it. So, I now have kyleena and, besides a longer adjustment period initially to the spotting regulating, have had a good experience with it. Only change with the kyleena I can tell is I can’t get “wet” really as easily so lube is kind of a must.
Some iuds are only three years. So, if it may be two years then it may still be a good consideration. My isurance has always covered all costs even when I had the paragard removed and replaced with kylenna only two years in to it’s ten year length. If I had only a year and my insurance could cover, I’d still probably end up going iud. I like the ease of an IUD and I don’t like the idea of the implant. So, that’s my preference.
Post # 44
I have been on a generic version of seasonique for about 7 years. I stopped taking it in May 2017, got my cycle back right away and got pregnant in July 2017. I started taking it again after my 6 week PP appointment. I love it because I only get my period once every three months! I also have hormonal acne and I talked to my dermatologist about it and something in this pill doesn’t make the acne better OR worse. I got prescribed two acne creams and now my skin is clearer than it has since I was in elementary school!
Post # 45
soymilk : What kind of bad reaction did you have to paraguard, if you don’t mind sharing? I’m looking into getting it myself…